Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Child taken antibiotics for fever and heavy breathing. X-ray clear. What is going on?

My son is 16 months old. He started with a fever (100.2 - 100.4) on Monday evening. On Tuesday, when I took him to the doctor she said he breathing heavy and took chest x-ray . She couldnt conclusively say it was clean, so she asked us to start him on antibiotics . Started the course Tuesday morning. We gave him Ibprofen for fever on Tues morning, before bed, Wed morning and Wed before bed. He was fine on Thursday, though he started getting runny nose and occasional cough. Friday afternoon the cough got worse and he started breathing really fast and heavy and temperature again went to 100.4. We went in to ER, they did the x-ray again and said no signs of pneumonia . They asked us to keep watching him... his fever is still there, just gave Ibprofen... Any idea what is going on?
Asked On : Tue, 25 Sep 2012
Answers:  1 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Pediatrician 's  Response
Hi jyotish
The way child had fever runny nose cough… it all is like viral fever. Two points may have to be noted here…
Ibuprofen can worsen cough so should be using alternative like paracetamol…
Xray chest normal may suggest throat infection or adenoid or airway disease… look for earache crankiness etc.
Get a blood test done to get it normal cbc and mp test… also a throat swab test for strept…
I hope this answers your query. Get back for any further details.
Answered: Tue, 25 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor